Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 10, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 7, 2012, 4:54 AM EDT for 24 counties in Pennsylvania. It took effect at Oct 8, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 4:54 AM EDT (08:54 UTC)
- In effect from
- Oct 8, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 8:39 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
All 24 counties
Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA
The radar
The State College radar (KCCX), 29 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS71 KCTP 070854 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 AM EDT SUN OCT 7 2012 ...FROST LIKELY LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY... .THE COLDEST AIRMASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION LATE TONIGHT AND EARLY MONDAY. LOW TEMPERATURES AROUND DAYBREAK MONDAY WILL BE MAINLY IN THE LOWER 30S ACROSS THE NORTHERN AND WESTERN MOUNTAINS...AND IN THE MID TO UPPER 30S THROUGHOUT THE CENTRAL AND SOUTHERN VALLEYS OF THE STATE. PAZ005-006-010>012-017-018-024-033-037-041-042-058-072100- /O.NEW.KCTP.FR.Y.0010.121008T0600Z-121008T1300Z/ MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- SCHUYLKILL- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE...POTTSVILLE 454 AM EDT SUN OCT 7 2012 ...A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR NOT MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/RXR
4 follow-up statements
051 WWUS71 KCTP 071820 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT SUN OCT 7 2012 ...FROST LIKELY LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY... .THE COLDEST AIRMASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION LATE TONIGHT AND EARLY MONDAY. LOW TEMPERATURES AROUND DAYBREAK MONDAY WILL BE MAINLY IN THE LOWER 30S ACROSS THE NORTHERN AND WESTERN MOUNTAINS...AND IN THE MID TO UPPER 30S THROUGHOUT THE CENTRAL AND SOUTHERN VALLEYS OF THE STATE. PAZ005-006-010>012-017-018-024-033-037-041-042-058-080700- /O.CON.KCTP.FR.Y.0010.121008T0600Z-121008T1300Z/ MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- SCHUYLKILL- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...TROUT RUN... LAPORTE...POTTSVILLE 220 PM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR NOT MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
808 WWUS71 KCTP 080216 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1016 PM EDT SUN OCT 7 2012 ...FROST OR FREEZE LIKELY LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION LATE TONIGHT AND EARLY MONDAY. LOW TEMPERATURES AROUND DAYBREAK MONDAY WILL BE AT OR JUST BELOW FREEZING IN THE NORTHERN MOUNTAINS...AND IN THE MID 30S THROUGHOUT THE CENTRAL VALLEYS. PAZ005-006-010-011-081300- /O.UPG.KCTP.FR.Y.0010.121008T0600Z-121008T1300Z/ /O.NEW.KCTP.FZ.W.0018.121008T0600Z-121008T1300Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 1016 PM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...MINIMUMS AT OR SLIGHTLY BELOW 32 DEGREES. * TIMING...AROUND SUNRISE MONDAY MORNING. * IMPACTS...VEGETATION WILL FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-025>028-034-035-045-046-049>053-081300- /O.EXA.KCTP.FR.Y.0010.121008T0600Z-121008T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK 1016 PM EDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...AROUND SUNRISE MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ012-017-018-024-033-037-041-042-058-081300- /O.CON.KCTP.FR.Y.0010.121008T0600Z-121008T1300Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...POTTSVILLE 1016 PM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
294 WWUS71 KCTP 080931 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION TODAY AND TONIGHT. THERE WILL BE AREAS OF FROST ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS MORNING. HOWEVER...IN MANY LOCATIONS TONIGHT WILL BE EVEN COLDER...WITH A KILLING FREEZE POSSIBLE ACROSS THE ALLEGHENY MOUNTAINS. PAZ005-006-010-011-081745- /O.CAN.KCTP.FZ.W.0018.000000T0000Z-121008T1300Z/ /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 531 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. * TEMPERATURES...IN THE UPPER 20S. * TIMING...AROUND SUNRISE TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-081745- /O.NEW.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/ /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN... BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ017-024-033-037-081745- /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET...MANSFIELD...WELLSBORO 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ051>053-058-081300- /O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 531 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-081745- /O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ WARREN- INCLUDING THE CITY OF...WARREN 531 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$
307 WWUS71 KCTP 081239 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 839 AM EDT MON OCT 8 2012 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... .THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME CENTERED OVER THE REGION TODAY AND TONIGHT. MANY LOCATIONS TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE UPPER 20S AND LOWER 30S. PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-082045- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ /O.CON.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN... BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE 839 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ017-024-033-037-082045- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ /O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN... SOMERSET...MANSFIELD...WELLSBORO 839 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. * TEMPERATURES...IN THE UPPER 20S. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ051>053-058-081345- /O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/ MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 839 AM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST WARM ENOUGH TO PREVENT FROST THIS MORNING...THEREFORE THE FROST ADVISORY WAS CANCELED. $$ PAZ004>006-010-011-082045- /O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 839 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURES...AROUND 30. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:55 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 7, 2:55 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 AM EDT SUN OCT 7 2012 .SYNOPSIS... A FAST MOVING UPPER LEVEL DISTURBANCE OVER THE MID MISSISSIPPI VALLEY...WILL RACE TO THE NORTHEAST AND CROSS PENNSYLVANIA THIS AFTERNOON INTO EARLY TONIGHT. THIS WEATHER FEATURE WILL SPIN UP A WEAK SURFACE LOW ALONG AN OLD FRONTAL BOUNDARY...WHICH IS STALLED OUT ACROSS THE CAROLINAS. BOTH OF THESE FEATURES WILL COMBINE TO BRING A SEVERAL HOUR PERIOD OF LIGHT RAIN TO THE REGION. THE RAIN WILL OCCUR MAINLY LATE THIS MORNING AND AFTERNOON ACROSS THE SOUTHWEST HALF OF THE STATE...AND LATER IN THE AFTERNOON AND EVENING ELSEWHERE. DRIER BUT COOL CONDITIONS ARE EXPECTED TO FOR TONIGHT RIGHT THROUGH THE FIRST HALF OF UPCOMING WEEK. && .NEAR TERM /THROUGH TODAY/... WEAK/RATHER DIFFUSE LOW TO MID LEVEL FRONTOGENESIS WILL OCCUR ACROSS THE REGION THROUGH AT LEAST THE MID MORNING HOURS WITH JUST SOME SPRINKLES OR ISOLATED LIGHT SHOWERS DEVELOPING FROM THE LAURELS NE ACROSS THE RIDGE AND VALLEY REGION. THE PASSAGE OF A 100 KT UPPER JET STREAK LATE THIS MORNING AND APPROACH OF A ANOTHER /ASSOCIATED WITH A SLIGHTLY NEG TILT UPPER TROUGH RACING NE UP THE OHIO RIVER VALLEY/ WILL BRING AN INCREASING CHC FOR LIGHT RAIN /LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS THE CENTRAL MTNS...LAURELS AND NW PLATEAU...AND ACROSS THE SUSQ VALLEY AND POINT NE LATE THIS AFTERNOON AND EVENING. STEEPENING MID LEVEL LAPSE RATES WITHIN THE INCREASING CYCLONIC FLOW ALOFT WILL HELP TO CREATE FAST-MOVING AND LOW-TOPPED SHOWER ACTIVITY /OR EVEN A 2 TO 4 HOUR PERIOD OF STEADIER STRATIFORM LIGHT RAIN/ OVER THE CENTRAL AND NORTHWEST AREAS DURING THE AFTERNOON. THE LOCATION OF THE NW EDGE OF HIGHER PWAT AIR /AROUND 1 INCH/ WILL STRETCH CROSS THE SE PART OF THE STATE...AND INCREASING ISENT LIFT IN THE 295-305K THETA LAYER WILL LIKELY FOCUS THE STEADIER AND SLIGHTLY HEAVIER RAIN ACROSS THE LOWER SUSQ AND POINTS EAST TODAY INTO EARLY TONIGHT. HOWEVER...STORM TOTAL QPF WILL RANGE FROM JUST AROUND ONE TENTH OF AN INCH ACROSS THE CENTRAL AND NE MTNS OF OUR CWA...TO PERHAPS 0.25 OF AN INCH OVER THE FAR NW...AND FAR SE ZONES. THE THICKENING /MAINLY MID AND HIGH/ CLOUD COVER WILL COMBINE WITH ANOMALOUSLY LOW 850 MB TEMPS AND GRADUALLY EXPANDING AREAL COVERAGE OF LIGHT RAINFALL FROM SW TO NE TODAY TO PREVENT LATE MORNING/AFTERNOON MAXES FROM CLIMBING ABOVE UPPER 40S TO THE LOWER 50S THROUGHOUT MOST OF CENTRAL PA. A FEW LOCATIONS IN THE MIDDLE/NORTH BRANCH PORTION OF THE SUSQ VALLEY COULD SEE HIGHS IN THE UPPER 50S...AS THE ONSET OF LIGHT RAIN COULD BE AS LATE AS 21Z TO THE EAST OF A KIPT TO KSEG LINE. && .SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/... PARTIAL CLEARING WILL DEVELOP FROM SOUTH TO NORTH AFTER MIDNIGHT TONIGHT AS THE SFC/UPPER FEATURES MOVE WELL TO THE NE OF THE REGION. PERSISTENT CLOUD COVER AND EVEN SOME LAKE EFFECT RAIN SHOWER COULD BUSH OUR FAR NW ZONES IN THE 06-12Z MONDAY PERIOD ACROSS OUR FAR NW ZONES...AS THE MEAN 925-850 MB WIND BACK FROM ABOUT 280 DEG TO 260 DEG. THE EXTENT OF CLOUD COVER AND LIGHT WEST OT NW WIND TONIGHT SHOULD TRIM THE THREAT FOR A WIDESPREAD FREEZE IN THE NW...WHERE MET/MAV MOS GUIDANCE ACTUALLY INDICATE MINS IN THE MID TO UPPER 20S. IN ANY CASE...THIS AREA IS ALREADY WELL BEYOND THE AVERAGE END OF THE GROWING SEASON. ELSEWHERE...GUIDANCE INDICATES MINS AROUND DAYBREAK MONDAY GENERALLY IN THE MID TO UPPER 30S. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... 850 MB TEMPS WILL BE SIMILARLY CHILLY TO THOSE FOUND ACROSS THE REGION DURING THE DAY SUNDAY. DEVELOPING SW FLOW AT THE SFC AND ALOFT OCCURS MONDAY LEADING TO DRY CONDITIONS WITH NEAR...TO PERHAPS SLIGHTLY HIGHER TEMPS. DID LOWER TEMPS SOME MONDAY NIGHT. AS WAS THE CASE THE OTHER WEEK...OFTEN THE COLDEST NIGHT IS WHEN THE HIGH STARTS TO MOVE EAST OF THE AREA...ESPECIALLY ACROSS CENTRAL AND EASTERN AREAS. SOME SHOWERS POSSIBLE LATER WED...NOT LOOKING AT MUCH. ANOTHER HIGH BUILDS IN FOR THU...BUT GOES SOUTH OF PA...THUS MIN TEMPS MAY NOT BE THAT LOW THU NIGHT. ANOTHER COLD FRONT FOR FRIDAY...DID LOWER POPS SOME...NOT MUCH MOISTURE WITH THIS FRONT. BEST CHC TO SEE SHOWERS WILL BE ACROSS NORTHERN AREAS. WENT WITH A DRY FCST FOR SATURDAY AND SATURDAY NIGHT...BEST WARM ADVECTION IS WELL TO THE NW OF CENTRAL PA. 06Z GFS SOLUTION NOT IN LINE WITH THE 12Z RUN. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... CLOUDS WILL THICKEN...HOWEVER VFR CONDITIONS WILL CONTINUE THROUGH THE REST OF THE OVERNIGHT HOURS - OUTSIDE OF PATCHY MVFR FOG INVOF SOME WESTERN TAF SITES. WINDS WILL BE LIGHT FROM THE WEST. DURING THE DAY ON SUNDAY...VFR WILL CONTINUE THROUGH THE MORNING HOURS. BY AFTERNOON...A FAST MOVING DISTURBANCE ALOFT WILL SLIDE OVERHEAD AND OVERRUN AN OLD FRONTAL BOUNDARY TO OUR SOUTHEAST. MVFR CONDITIONS AND LIGHT RAIN WILL DEVELOP. WINDS WILL REMAIN LIGHT. THOUGH THE LIGHT RAIN SHOULD END BY AROUND 00Z...MVFR CIGS MAY LINGER FOR SEVERAL MORE HOURS INTO THE EVENING /WITH A SHORT PERIOD OF IFR POSS AROUND 00Z/ BEFORE RETURNING TO VFR BETWEEN 03-06Z. BUT CLEARING SKIES AND RESIDUAL LOW-LEVEL MOISTURE WILL LEAD TO DEVELOPMENT OF FOG TOWARD SUNRISE MON. OUTLOOK... MON-TUE...NO SIG WX EXPECTED. WED...VFR...BUT MVFR POSS IN SCATTERED SHRA WITH FRONTAL PASSAGE. THU...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...MARTIN/LAMBERT AVIATION...RXR
Hazardous weather outlook, Oct 6, 11:38 AM EDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1138 AM EDT SAT OCT 6 2012 PAZ004>006-010>012-017-018-024-033-037-041-042-071545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1138 AM EDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHILLY HIGH PRESSURE SYSTEM SETTLING OVER THE AREA COULD POTENTIALLY BRING THE FIRST FREEZE OF THE SEASON TO THE AREA SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-071545- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1138 AM EDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.